MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0630
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01525, 3005168196-2017-01526, the hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.Prior to the procedure, the vessel size was measured on the ct scan and an 8x40 centimeter (cm) ruby coil was selected for the procedure.During the procedure, the physician attempted to deploy the 8x40 cm ruby coil (lot #f75936) into the target vessel but realized that the coil was too large.Upon removing the ruby coil, the technologist inadvertently bent/kinked the ruby coil pusher assembly.The physician continued the procedure by successfully deploying and detaching four new ruby coils.While preparing two additional ruby coils (lot #f72625 and lot #f75368) for the procedure, the scrub technologist inadvertently kinked both pusher assemblies.Therefore, the ruby coils were not used for the procedure.The procedure was successfully completed using two new ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6850316
Report Number3005168196-2017-01524
Device Sequence Number13467922
Product Code HCG
UDI-Device Identifier00814548012940
UDI-Public00814548012940
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date10/31/2024
Device Catalogue NumberRBY2C0630
Device Lot NumberF72625
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1